The Perfusion Pattern in a Patient With Lithium Intoxication Mimicking Creutzfeldt-Jakob Disease
J Clin Psychiatry 2013;74(12):e1134-e1135 [case report]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences ofthe full text.
Lithium intoxication exhibits a wide range of neurologic manifestations includingtremor, ataxia, nystagmus, dysarthria, and parkinsonian symptoms. When lithiumintoxication manifests as cognitive decline, myoclonus, and tremor, it can bedifficult to distinguish from Creutzfeldt-Jakob disease (CJD) because diagnosisof possible CJD can be made if the patient has 2 or more of following clinicalfeatures with a duration less than 2 years: dementia, visual or cerebellardysfunction, pyramidal or extrapyramidal signs, and akinetic mutism.After its first description by Smith and Kocen,a few cases of lithium-induced encephalopathymimicking CJD have been reported (eg, Kikyo et al). Here we report a patient who was treated withlithium and developed subacute myoclonus and cognitive dysfunction, with changesin perfusion pattern identified using brain single-photon emission computedtomography (SPECT).